# SDR 98ZZZX454

- Difficulty date: December 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N501LL
- Make and model: Cessna 501
- Aircraft serial: 5010185
- System (JASC): 2770 · Gust Lock Damper System
- Part: Control Cable
- Part number: 551425033
- Condition: Frayed
- Location: Elev Cont Lock
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING PHASE INSPECTION 1 THROUGH 5, FOUND THE ELEVATOR CABLE FRAYED GOING THROUGH THE CONTROL LOCK CONDUIT. THE MM ALLOWS 3 STRANDS BROKEN IN ANY 10 INCH SECTION.  THIS CABLE HAD 6 STRANDS BROKEN.  SUSPECT CAUSE FOR THIS IS THE FRONT OF THE CONDUIT THE CABLE RIDES THROUGH HAD NYLON BUSHING.  THE AFT END HAS NO BUSHING; THUS, THE CABLE CHAFED THE CONDUIT.  SUBMITTER STATED IF BUSHING WERE INSTALLED IN THE AFT PART OF THE CONDUIT,  THIS PROBLEM WOULD NOT EXIST.
